Welcome! Log in or Register

Asda Non-Drowsy Decongestant Capsules

  • image
2 Reviews

Brand: Asda / Type: Decongestant sinus relief / Dosage Form: Capsules

  • __
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    2 Reviews
    Sort by:
    • More +
      01.03.2013 16:23
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      cheaper than big brands

      I suffer fairly regularly from sinus infections leading to blocked sinuses which causes pain and pressure in my sinuses. I try not to take too many decongestants as I am aware that can make the problem worse over the long term but need to resort to them sometimes. The Asda non drowsy decongestant is available on the supermarket shelves and costs about 75p for a box of 16 tablets. Each green and white capsule contains 300mg of paracetamol, 25mg of caffeine and 5mg of phenylephrine hydrochloride which together help to unbung the nose and sinuses and provide pain relief too. These tablets are to be used by children over 12 and adults only, the dose is 2 capsules which can be taken every four to six hours as needed but it is importnant not to take more than twelve tablets in a 24 hour period. It is also important to note that because these capsules contain paracetamol then you need to be really careful not to take any other remedies containing the same medicine in case of accidental overdose. I do find these tablets are effective in relieving the pain and pressure in my sinuses. They start to work after around 20 minutes or so when I can feel my sinuses start to drain. The paracetamol helps to relieve any pain and also helps me feel less shivery and feverish if I have a temperature or cold. The one big drawback of these pills is that they do make me drowsy, drowsy enough that I want to nap during the day if I take them and I would definitely drop off if I took them in the evening or at night. This happens to me whatever decongestant tablets I take though and is not just limited to this brand so it is the phenylephrine that does that. I will keep on buying these tablets because they are a lot cheaper than branded alternatives but still work well even if they do send me to sleep!

      Comments

      Login or register to add comments
    • More +
      30.03.2011 00:04
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Thumbs up, I can so breath better after taking these and they are fast acting too!

      As someone with a rather bad immune system due to an eating disorder I seem to suffer with every cold, flu and bug known to mankind (and womankind loL)...I even worry if someone on here just says that they are are online and not feeling great cos I just get hit with feeling rubbish out of the blue! The past couple of weeks I had been feeling really achy, headachy and all around my nose felt slightly bunged and sore. I have been taking paracetamols and the likes and the odd lemsip type offering but then a my nose felt like it was kiling me and trying to stop me breathing, my head hurt so bad I couldn't move my head off my pillow and the pains in my body and the feeling of going hot and cold and back to hot again was driving me nuts...I put it down to having a cold in the end lol! I spotted these in my local Asda store cosing a mere 60p for a box of 16 capsules and thinking that was cheap I grabbed a couple of boxes of them! The Packaging: The packaging for these has recently changed from the photograph at the top of this review page but it is definetly the same product. The box is green and blue and on the front of it we are told that they are Asda Non-Drowsy Decongestant 'With Paracetamol, Caffeine & Phenylephrine' and that they are a 'Decongestant for catarrh, blocked nose and sinuses' and then there is white cross depicted on there and we are shown a picture of one of the capsules and told there is 18 of them in the box. Other information on the back of the box includes being told a bit about the product and dosage advice is given, warnings are listed and contact details for the manufacturer are given. Inside of the box there is a white phamplet basically telling you more warnings and the information already stated on the box yet again and then inside the box you get two white plastic trays which are silver foil backed and again we are told exactly what they are all over that. Informative packaging this is and I do like the two separate trays of the capsules too. A Bit About The Product According To The Information On The Back Of The Box: For the relief of the symptoms of cold and flu including nasal and sinus congestion and its associated pressure and pain, headache, feverishness, cattarrh, aches and pains. They have a non-drowsy formulation. Dosage: Adults, the elderly and children 12 years and over: 2 capsules every 4 to 6 hours, as required. Do not take more than 12 capsules in any 24 hour period. Do not give to children under 12 years. The Capsules: Not too big and plastic coated green and yellow capsules these are easy to swallow with a gulp of water. Containing 300g Paracetamol, 300mg Caffeine, 25g Phenylephrine and 5mg Hydrochloride (per capsule) I felt the benefit of taking these almost straight after taking a couple of them. I can't say it banished my headache from the first dose but after a couple of doses of them they did sort that out and aches and pains too somewhat! Where these helped me the most was with my blocked nose, within 10 minutes of taking them I really could breath a lot easier and the pain seemed to really disappear until I was due to take another dose. They didn't really cure things but simply eased up symptoms and really helped the most with unblocking my passages and for that these really do get a giant thumbs up from me when I needed them in my hour of need they worked! Only available in Asda stores.

      Comments

      Login or register to add comments